Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On steady incompressible three-dimensional hydromagnetic flows


Authors: G. Prasad and T. Singh
Journal: Proc. Amer. Math. Soc. 85 (1982), 79-86
MSC: Primary 76W05; Secondary 53B50
DOI: https://doi.org/10.1090/S0002-9939-1982-0647903-X
MathSciNet review: 647903
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper certain theorems of theoretical interest have been established with the help of the geometrical properties of Faraday's surface (which is spanned by the flow and field lines). These theorems shed light on the behaviour of steady incompressible hydromagnetic flows. The complex-lamellar acceleration and simple geodesic motion admitted by such flows have also been studied.


References [Enhancements On Off] (What's this?)

  • [1] E. R. Suryanarayan, On the geometry of streamlines in hydromagnetic fluid flows when the magnetic field is along a fixed direction, Proc. Amer. Math. Soc. 16 (1965), 90-96. MR 0171488 (30:1719)
  • [2] R. H. Wasserman, On the geometry of magnetohydrodynamic flows, Quart. J. Mech. Appl. Math. 20 (1967), 219. MR 0229422 (37:4996)
  • [3] G. Purushotham, On the geometry of streamlines in hydromagnetic fluid flows, Tensor (N. S.) 25 (1972), 229-237.
  • [4] G. Purushotham and S. S. Rao, On complex-lamellar hydromagnetic steady gas flows, Tensor (N. S.) 20 (1969), 343-346.
  • [5] E. R. Suryanarayan, Intrinsic equations for hydromagnetic flows, Rev. Roumaine Math. Pures Appl. 17 (1972), 103-112. MR 0303837 (46:2973)
  • [6] A. Indrasena, Steady rotating hydromagnetic flows, Tensor (N. S.) 32 (1978), 350-354. MR 516375 (80e:76061)
  • [7] G. Prasad, S. S. Gangwar and S. B. Misra, Intrinsic equations for the magnetofluid flows, Indian J. Pure Appl. Math. 10 (1979), 204-208.
  • [8] A. W. Marris and S. L. Passman, Vector fields and flows on developable surfaces, Arch. Rational Mech. Anal. 32 (1969), 29-86 and the references quoted therein. MR 0235791 (38:4094)
  • [9] A. W. Marris, On steady three-dimensional motions, Arch. Rational Mech. Anal. 35 (1969), 122-168. MR 0253635 (40:6849)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 76W05, 53B50

Retrieve articles in all journals with MSC: 76W05, 53B50


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1982-0647903-X
Keywords: Hydromagnetic flows, Faraday's surface, complex-lamellar acceleration, simple geodesic motion
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society